Alert archive / South Dakota / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 201, NWS Sioux Falls, SD

July 23, 20105 counties in South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jul 23, 2010, 9:13 PM CDT for 5 counties in South Dakota. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2010, 9:13 PM CDT (02:13 UTC)
Expired
Jul 23, 2010, 10:00 PM CDT
In force
47 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
80.0 mph

Counties Hanson County, SD, Hutchinson County, SD, McCook County, SD, Minnehaha County, SD, Turner County, SD

The radar

The Sioux Falls radar (KFSD), 39 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 9:20 PM CDTTSTM WND GST 634 S Salem, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 3:43 PM CDTTornado WatchSPC6 hr
Jul 23, 8:30 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 2.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2010-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 454 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2010-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
454 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
613 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
236 m²/s²
0-3 km storm-relative helicity
543 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

553 
WUUS53 KFSD 240213
SVRFSD
SDC061-067-087-099-125-240300-
/O.NEW.KFSD.SV.W.0201.100724T0213Z-100724T0300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
913 PM CDT FRI JUL 23 2010

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN HANSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  NORTHEASTERN HUTCHINSON COUNTY IN SOUTHEAST SOUTH DAKOTA...
  MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA...
  WESTERN MINNEHAHA COUNTY IN SOUTHEAST SOUTH DAKOTA...
  NORTHERN TURNER COUNTY IN SOUTHEAST SOUTH DAKOTA...

* UNTIL 1000 PM CDT

* AT 913 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DESTRUCTIVE WINDS IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM SALEM TO FREEMAN...AND MOVING EAST AT
  40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SALEM AND DOLTON AROUND 920 PM CDT...
  CANISTOTA AROUND 925 PM CDT...
  MONROE AND MARION AROUND 930 PM CDT...
  MONTROSE AROUND 935 PM CDT...
  PARKER AND HUMBOLDT AROUND 940 PM CDT...
  WALL LAKE...HARTFORD AND CHANCELLOR AROUND 950 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4379 9694 4332 9693 4337 9764 4376 9764
TIME...MOT...LOC 0213Z 274DEG 36KT 4374 9747 4339 9747
WIND...HAIL 80MPH <1.00IN

$$

MJF
2 follow-up statements
008 
WWUS53 KFSD 240231
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
931 PM CDT FRI JUL 23 2010

SDC061-240241-
/O.CAN.KFSD.SV.W.0201.000000T0000Z-100724T0300Z/
HANSON SD-
931 PM CDT FRI JUL 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANSON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.

LAT...LON 4337 9750 4376 9749 4379 9694 4332 9693
TIME...MOT...LOC 0231Z 275DEG 41KT 4372 9717 4337 9718

$$

SDC067-087-099-125-240300-
/O.CON.KFSD.SV.W.0201.000000T0000Z-100724T0300Z/
MINNEHAHA SD-MCCOOK SD-TURNER SD-HUTCHINSON SD-
931 PM CDT FRI JUL 23 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
HUTCHINSON...NORTHERN TURNER...EASTERN MCCOOK AND WESTERN MINNEHAHA
COUNTIES UNTIL 1000 PM CDT...

AT 931 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MONTROSE TO MARION...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HUMBOLDT AROUND 940 PM CDT...
  WALL LAKE...HARTFORD AND CHANCELLOR AROUND 945 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WIND. THIS IS AN
EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4337 9750 4376 9749 4379 9694 4332 9693
TIME...MOT...LOC 0231Z 275DEG 41KT 4372 9717 4337 9718
WIND...HAIL 70MPH <1.00IN

$$

MJF
661 
WWUS53 KFSD 240255
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
955 PM CDT FRI JUL 23 2010

SDC067-087-099-125-240303-
/O.EXP.KFSD.SV.W.0201.000000T0000Z-100724T0300Z/
MINNEHAHA SD-MCCOOK SD-TURNER SD-HUTCHINSON SD-
955 PM CDT FRI JUL 23 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUTCHINSON...
NORTHERN TURNER...MCCOOK AND WESTERN MINNEHAHA COUNTIES WILL EXPIRE
AT 1000 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. HOWEVER GUSTY WINDS UP TO 50 MPH AND BRIEF HEAVY RAIN ARE 
STILL POSSIBLE WITH THESE THUNDERSTORMS.

IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM. 

LAT...LON 4337 9750 4376 9749 4379 9694 4332 9693
TIME...MOT...LOC 0253Z 275DEG 41KT 4369 9682 4334 9684

$$

MJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:10 PM CDT, 6 hours 3 minutes earlier.

Area forecast discussion, Jul 23, 3:10 PM CDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
310 PM CDT FRI JUL 23 2010

.DISCUSSION...
COMPLEX SETUP THROUGH THE SHORT TERM WITH A WARM FRONT THROUGH THE
KABR AREA...AND A SECONDARY BOUNDARY JUST SOUTH OF HWY 14 WHICH
APPEARS TO BE MOSTLY A DEMARCATION IN DEWPOINTS. BOTH THE GFS AND
GEM REGIONAL HAVE THIS BOUNDARY STRETCHING ACROSS CENTRAL PORTIONS
OF THE FA THIS AFTN...WITH BACKING FLOW NORTH OF THE BOUNDARY
LEADING TO ENHANCED CONVERGENCE. THE LACK OF A REAL TEMPERATURE
GRADIENT ALONG THE BOUNDARY WILL PREVENT MUCH INCREASED HORIZONTAL
VORTICITY IN THE DENSE SIDE...BUT WILL STILL SEE ENHANCED SHEAR
ALONG THE BOUNDARY AND STORMS THAT DEVELOP IN THIS AREA WILL BENEFIT
FROM THE ADDITIONAL VORTICITY. UNSTABLE AIRMASS IS CURRENTLY
DEVELOPING ACROSS THE FA DESPITE SUBSTANTIAL CLOUD COVER...AND WITH
VERY LOW LCLS AND MODEST SFC HEATING THIS MORNING...INHIBITION FROM
THIS MORNING SHOULD BE DECREASING. AS WINDS ALOFT BEGIN SHIFTING TO
THE WEST AND THEN NORTHWEST THIS EVENING...ENVIRONMENTAL SHEAR WILL
INCREASE AND ADVECTION OF COOLER AIR INTO THE MIDLEVELS WILL HELP TO
SUPPORT CONVECTION. EVEN IF STORMS DO NOT OCCUR ALONG THE WARM
FRONT...THE MAIN COLD FRONT SLIDING INTO THE AREA APPEARS TO BE
STRONG ENOUGH TO BREAK THE CAP...AS EVIDENCED BY ONGOING CONVECTION
IN NORTH CENTRAL SD. CONVECTIVE INITIATION SHOULD BEGIN OCCURRING IN
THE FA BY 23Z...WITH THE MAIN FRONT ENTERING FROM THE WEST BY 00Z OR
SHORTLY THEREAFTER. THIS SYSTEM WILL PROPAGATE FAIRLY QUICKLY
THROUGH THE AREA...WITH THE MAIN THREAT MOVING EAST OF THE AREA BY
09Z. /LAFLIN

AFTER TONIGHT...IT APPEARS THE FCST BECOMES MUCH MORE QUIET THRU THE
WEEKEND. VARIOUS MODELS ARE ALL IN GOOD AGREEMENT FOR THE WEEKEND IN
EXITING THE SHORT WAVE/UPPER TROF RAPIDLY EWD THRU THE GRTLKS. THIS
MEANS THAT IT APPEARS THE LOW LEVEL BOUNDARY WL MOVE WELL OFF TO THE
E AND S OF THE FSD FA TO POSE ANY PCPN CHALLENGES. SFC HIGH PRES WL
RULE THE ROOST FOR THE WEEKEND WHICH SHOULD PROVIDE DRY WEATHER RAIN
WISE. RH TIME SECTIONS SUGGEST SOME CU IN THE AFTERNOONS WHICH MAKE
SENSE GIVEN THE WET GROUND. BUT RIGHT NOW IT APPEARS THERE IS NO
MECHANISM TO PRODUCE ENOUGH LIFT TO GIVE A TSRA OR TWO. GIVEN THE
H85 TEMPS SAT AND SUN...SAW NO REASON TO MAKE CHANGES OTHER THAN A
DEG OR TWO HERE AND THERE...AND THE HUMIDITY VALUES WL BE REASONABLE.

SUNDAY NIGHT AND INTO EARLY NEXT WEEK...FOR BETTER OR WORSE DECIDED
TO TAKE OUT OUR SMALL POPS IN OUR FAR SRN ZONES ON MON AND MON
NIGHT. THERE IS A BIT OF H7 CONVERGENCE IN THAT AREA ON MONDAY WHICH
IS A BIT CONCERNING. HOWEVER...THE H5 WAVE IS NOW PLACED POSSIBLY
TOO FAR SOUTH OF OUR FA TO HELP SPARK ANYTHING THIS FAR NORTH. THE
WAVE IS BASICALLY JUST A SUBTLE LOW PRES AREA WHICH IS IN BETWEEN
TWO H5 HIGH PRES RIDGES. SO HOPEFULLY THIS WL WORK OUT. ONE THING OF
NOTE HOWEVER...IS BOTH THE NAM AND GFS SHOW A LOT OF LOW LEVEL
MOISTURE ON MONDAY...SUGGESTING A TREMENDOUS AMOUNT OF CU BUILDUP.
POSSIBLY EVEN DOWNRIGHT STRATUS EARLY IN THE DAY EDGING UP FROM THE
SOUTH. THAT IS SOMETHING TO KEEP AN EYE ON. THEREFORE KEPT THE TREND
OF GOING BLO MEX GUIDANCE VALUES.

IN THE EXTENDED TUE THRU FRI...MAIN FEATURE IS MANY OF THE MODELS
POINT AT A QS BOUNDARY DRAPPED AROUND THE NRN FRINGE OF OUR FA.
THERE IS AN UPPER RIDGE FCST TO DEVELOP...QUITE STRONG...ACROSS THE
SRN TWO THIRDS OF THE CONUS. THEREFORE THE KEY IS ANY RIDGE RIDER
ACTIVITY WHICH MAY INTERACT WITH THE AFOREMENTIONED SFC BOUNDARY.
THE PRIMARY PERIODS TO FOCUS ON FOR THIS SCENARIO IS WED THRU
THURSDAY NIGHT...LEAVING FRIDAY DRY SO FAR UNTIL THE EXACT DETAILS
SETTLE DOWN A BIT. BUT RIGHT NOW IT DOES APPEAR THAT A SFC FRONT WL
BE MOVG THRU THIS AREA AROUND THUR NIGHT. FOLLOWED A BLEND OF THE
06Z GFS/ECMWF AND HPC...WHO HAS GOOD ACCESS TO THE ECMWF ENS MEAN
AND GEFS OUTPUT. AS FAR AS TEMPS...JUST DOES NOT LOOK LIKE ANYTHING
REAL ABNORMAL...WITH A LOT OF MAX TEMPS IN THE 80S.    /MJF

&&

.AVIATION...
MAINLY MVFR CIGS ASSOCIATED WITH BROKEN CU ARE EXPECTED TO PERSIST
THROUGH MUCH OF THE AFTN BEFORE TSTMS DEVELOP NEAR THE KHON AREA.
THESE STORMS WITH MOVE SOUTHEAST THROUGH KFSD AND KSUX BY 06Z. CIGS
ARE THEN EXPECTED TO RECOVER TO VFR WITH WINDS SHIFTING TO THE NORTH
NORTHEAST AND THEN BACKING TO THE NORTHWEST. /LAFLIN

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH TONIGHT FOR IAZ001>003-012>014-020>022-
     031-032.
MN...FLASH FLOOD WATCH TONIGHT FOR MNZ071-072-080-081-089-090-
     097-098.
NE...FLASH FLOOD WATCH TONIGHT FOR NEZ013-014.
SD...FLASH FLOOD WATCH TONIGHT FOR SDZ038>040-053>056-059>062-
     065>071.

&&
Hazardous weather outlook, Jul 23, 11:09 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1109 AM CDT FRI JUL 23 2010

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
1109 AM CDT FRI JUL 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
A POTENT SEVERE WEATHER THREAT WILL EVOLVE LATE THIS AFTERNOON
INTO THE EVENING HOURS. ISOLATED SEVERE STORMS ARE EXPECTED TO
DEVELOP RAPIDLY DURING THE LATE AFTERNOON AND EARLY EVENING IN
THE MID JAMES RIVER VALLEY...AND WILL MOVE SLOWLY SOUTHEASTWARD
DURING THE EVENING. THESE SUPERCELL STORMS WILL BE CAPABLE OF
PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE...ALONG WITH WIND
GUSTS TO 80 MPH...TORRENTIAL RAINFALL...AND EVEN A FEW TORNADOES.
STORMS WILL BECOME MORE NUMEROUS AND MAY FORM INTO A MORE LINEAR
STRUCTURE LATER IN THE EVENING TOWARD INTERSTATE 29...WITH LARGE
HAIL TO GOLF BALL SIZE AND DAMAGING WIND GUSTS TO 80 MPH. STORMS
WILL CONTINUE TO PUSH EAST SOUTHEASTWARD INTO SOUTHWEST
MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEASTERN NEBRASKA
OVERNIGHT...WITH THE THREAT FOR DAMAGING WINDS IN EXCESS OF 70
MPH AS WELL AS HAIL TO HALF DOLLAR SIZE.

FLOODING...
HEAVY RAINFALL FROM WEDNESDAY NIGHT HAS PRODUCED RIVER FLOODING
FOR THE VERMILLION...BIG SIOUX...LITTLE SIOUX AND MISSOURI
RIVERS...AND FLOODING CONTINUES ALONG THE JAMES RIVER.

ADDITIONAL HEAVY RAINFALL WILL BE POSSIBLE TONIGHT FROM THE JAMES
VALLEY EASTWARD. AT THIS TIME...HEAVIEST RAINFALL AVERAGING FROM
1 TO 3 INCHES IS EXPECTED FOR AREAS NORTH OF INTERSTATE 90.
HOWEVER...WITH RECENT WIDESPREAD HEAVY RAINFALL TO THE SOUTH OF
INTERSTATE 90... LESSER RAINFALL AMOUNTS OCCURRING RAPIDLY WILL
STILL PRODUCE A FLASH FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 6 PM CDT BETWEEN THE
MISSOURI AND JAMES VALLEYS...TOWARD SUNSET ALONG THE INTERSTATE
29 CORRIDOR...AND LATE EVENING ACROSS NORTHWEST IOWA AND
SOUTHWEST MINNESOTA.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 23, 8:30 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
830 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             S PLANKINTON            43.71N 98.49W
07/23/2010  E0.75 INCH       AURORA             SD   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Jul 23, 8:31 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
831 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0826 PM     TSTM WND GST     5 NNE STICKNEY          43.66N 98.40W
07/23/2010  E60 MPH          AURORA             SD   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Jul 23, 8:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
851 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     TSTM WND GST     4 S MITCHELL            43.67N 98.03W
07/23/2010  E70 MPH          DAVISON            SD   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Jul 23, 8:56 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
856 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0753 PM     TSTM WND GST     7 N PLATTE              43.49N 98.84W
07/23/2010  E65 MPH          CHARLES MIX        SD   TRAINED SPOTTER

            VERY HEAVY RAIN AND SMALL HAIL.

&&

GH
Local storm report, Jul 23, 8:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
858 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND GST     6 NNW ETHAN             43.63N 98.01W
07/23/2010  E70 MPH          DAVISON            SD   TRAINED SPOTTER

&&

LAFLIN
Local storm report, Jul 23, 9:09 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
909 PM CDT FRI JUL 23 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     3 S MITCHELL            43.69N 98.03W
07/23/2010                   DAVISON            SD   TRAINED SPOTTER

            HOUSE ON HWY 37 LOST PART OF THE ROOF

&&

LAFLIN

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:25 PM CDTTornado WarningFSDAurora, Brule, Charles Mix, Douglas, Gregory35 min
Jul 23, 7:40 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory50 min
Jul 23, 7:43 PM CDTTornado WarningFSDCharles Mix, Gregory32 min
Jul 23, 7:56 PM CDTTornado WarningFSDAurora, Brule, Charles Mix, Douglas49 min
Jul 23, 8:11 PM CDTSevere Thunderstorm WarningFSDAurora, Davison, Douglas, Jerauld, Sanborn49 min
Jul 23, 8:14 PM CDTSevere Thunderstorm WarningFSDCharles Mix, Gregory46 min
Jul 23, 8:39 PM CDTSevere Thunderstorm WarningFSDDavison, Douglas, Hanson, Hutchinson, McCook36 min
Jul 23, 9:00 PM CDTSevere Thunderstorm WarningFSDKingsbury, Lake, Miner45 min
Jul 23, 9:14 PM CDTSevere Thunderstorm WarningFSDBon Homme, Charles Mix46 min
Jul 23, 9:19 PM CDTSevere Thunderstorm WarningFSDBrookings, Kingsbury, Lake, Moody41 min
Jul 23, 9:40 PM CDTSevere Thunderstorm WarningFSDLake, Minnehaha, Moody50 min
Jul 23, 9:44 PM CDTSevere Thunderstorm WarningFSDLincoln, Minnehaha, Turner46 min
Jul 23, 9:54 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Hutchinson, Lincoln, Turner, Yankton36 min
Jul 23, 9:58 PM CDTSevere Thunderstorm WarningFSDBrookings, Lake, Moody47 min
Jul 24, 10:23 AM CDTRiver Flood WarningFSDBrookings, Moody5 days
Jul 24, 10:23 AM CDTRiver Flood WarningFSDDavison24 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.